Alert archive / Missouri / Red Flag Warnings in 2020
Red Flag Warning 6, NWS Kansas City, MO
NWS Kansas City, MO issued this red flag warning at Nov 18, 2020, 1:55 AM CST for 14 counties in Missouri; 7 counties in Kansas. It took effect at Nov 18, 2020, 9:00 AM CST. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 18, 2020, 1:55 AM CST (07:55 UTC)
- In effect from
- Nov 18, 2020, 9:00 AM CST
- Expired
- Nov 18, 2020, 6:00 PM CST
- In force
- 9 hr
- Issued by
- NWS Kansas City, MO
All 21 counties
Atchison County, KS, Doniphan County, KS, Johnson County, KS, Leavenworth County, KS, Linn County, KS, Miami County, KS, Wyandotte County, KS, Andrew County, MO, Atchison County, MO, Bates County, MO, Buchanan County, MO, Cass County, MO, Clay County, MO, Clinton County, MO, DeKalb County, MO, Gentry County, MO, Holt County, MO, Jackson County, MO, Nodaway County, MO, Platte County, MO, Worth County, MO
The radar
The Pleasant Hill radar (KEAX), 83 km from the middle of the area, began a volume at 08:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 7.9 hours before the alert went out and 92 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2266 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 244 m²/s²
- 0-3 km storm-relative helicity
- 631 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
539 WWUS83 KEAX 180755 RFWEAX URGENT - FIRE WEATHER MESSAGE National Weather Service Kansas City/Pleasant Hill MO 155 AM CST Wed Nov 18 2020 ...CRITICAL FIRE DANGER SATURDAY... .Strong southwest winds with even higher gusts up to 45 mph, low relative humidity, warmer temperatures, and areas of drier vegetation will combine to promote critical fire weather concerns across portions of far eastern Kansas and western Missouri. KSZ025-057-060-102>105-MOZ001>004-011>013-020-021-028-029-037-043- 053-182100- /O.NEW.KEAX.FW.W.0006.201118T1500Z-201119T0000Z/ Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte- Johnson KS-Atchison MO-Nodaway-Worth-Gentry-Holt-Andrew-De Kalb- Buchanan-Clinton-Platte-Clay-Jackson-Cass-Bates- 155 AM CST Wed Nov 18 2020 ...RED FLAG WARNING IN EFFECT FROM 9 AM THIS MORNING TO 6 PM CST THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 001, 002, 003, 004, 011, 012, 013, 020, 021, 025, 028, 029, 037, 043, 053, 057, 060, 102, 103, 104, AND 105... The National Weather Service in Kansas City/Pleasant Hill has issued a Red Flag Warning, which is in effect from 9 AM this morning to 6 PM CST this evening. * AFFECTED AREA...Fire weather zones 025, 057, 060, 102, 103, 104, and 105.Fire weather zones 001, 002, 003, 004, 011, 012, 013, 020, 021, 028, 029, 037, 043, and 053. * WIND...Sustained 20-25 MPH with gusts of 35-45 MPH out of the southwest * HUMIDITY...20 TO 30 percent * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
2 follow-up statements
632 WWUS83 KEAX 180946 RFWEAX URGENT - FIRE WEATHER MESSAGE National Weather Service Kansas City/Pleasant Hill MO 346 AM CST Wed Nov 18 2020 ...CRITICAL FIRE DANGER WEDNESDAY... .Strong southwest winds with even higher gusts up to 45 mph, low relative humidity, warmer temperatures, and areas of drier vegetation will combine to promote critical fire weather concerns across portions of far eastern Kansas and western Missouri. KSZ025-057-060-102>105-MOZ001>004-011>013-020-021-028-029-037-043- 053-182100- /O.CON.KEAX.FW.W.0006.201118T1500Z-201119T0000Z/ Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte- Johnson KS-Atchison MO-Nodaway-Worth-Gentry-Holt-Andrew-De Kalb- Buchanan-Clinton-Platte-Clay-Jackson-Cass-Bates- 346 AM CST Wed Nov 18 2020 ...RED FLAG WARNING REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 6 PM CST THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 001, 002, 003, 004, 011, 012, 013, 020, 021, 025, 028, 029, 037, 043, 053, 057, 060, 102, 103, 104, AND 105... * AFFECTED AREA...Fire weather zones 025, 057, 060, 102, 103, 104, and 105.Fire weather zones 001, 002, 003, 004, 011, 012, 013, 020, 021, 028, 029, 037, 043, and 053. * WIND...Sustained 20-25 MPH with gusts of 35-45 MPH out of the southwest * HUMIDITY...20 TO 30 percent * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
318 WWUS83 KEAX 190004 RFWEAX URGENT - FIRE WEATHER MESSAGE National Weather Service Kansas City/Pleasant Hill MO 604 PM CST Wed Nov 18 2020 KSZ025-057-060-102>105-MOZ001>004-011>013-020-021-028-029-037-043- 053-190115- /O.EXP.KEAX.FW.W.0006.000000T0000Z-201119T0000Z/ Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte- Johnson KS-Atchison MO-Nodaway-Worth-Gentry-Holt-Andrew-De Kalb- Buchanan-Clinton-Platte-Clay-Jackson-Cass-Bates- 604 PM CST Wed Nov 18 2020 ...RED FLAG WARNING HAS EXPIRED FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 001, 002, 003, 004, 011, 012, 013, 020, 021, 025, 028, 029, 037, 043, 053, 057, 060, 102, 103, 104, AND 105... Winds have weakened this evening and relative humidity values have begun to increase. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this red flag warning went out at Nov 17, 10:39 PM CST, 3 hours 16 minutes earlier.
Area forecast discussion, Nov 17, 10:39 PM CST, 3 hours 16 minutes before
AREA FORECAST DISCUSSION National Weather Service Kansas City/Pleasant Hill MO 1039 PM CST Tue Nov 17 2020 .Discussion... Issued at 235 PM CST TUE NOV 17 2020 Key Messages: -Above normals temps and dry weather for the weak. -Chance for gusting winds on Wednesday, with southerly gusts up to 35-40mph possible. ...Short Term...(21Z Today through Wednesday) An area of surface high pressure has developed over NE Missouri/SE Iowa behind the backdoor cold front that moved through the forecast area this morning. This has helped knock down our afternoon highs to be more seasonably representative in the 50s, while also keeping winds at bay and under 15mph. As this surface pressure treks off to the east, strong southerly mid-level flow will build over the Great Plains this evening. This will lead to winds gradually picking up over Kansas and slowly progressing farther east into Missouri. Overnight lows will be a touch warmer in the upper 30/lower 40s with unseasonably warm afternoon temps returning by Wednesday with highs in the 60s. The strong mid-level flow will continue to build through Wednesday morning, positioning itself over eastern Kansas and much of Missouri and Iowa. Once the morning inversion deteriorates, we can expect winds to mix down to the surface giving us sustained winds from the south between 15-20mph with gusts upwards of 40mph through the late morning and afternoon. Due to the gusting winds and dry conditions, there will be an elevated fire weather risk on Wednesday. One potential relieving factor to consider to this risk will be the WAA from this strong mid-level jet, helping increase dew points and keeping RH values above fire criteria thresholds. ...Long Term...(Thursday through the weekend) The mid-level jet will continue to pump our region with warmer air as upper lever ridging will dominate the central CONUS by the later half of the week. This will keep our temps above the seasonal climate average with a few days seeing 70 degree highs. As our region is under this ridge, conditions are expected to remain dry with climbing dew points until Saturday. Thus ridge will push off to the east over the eastern CONUS, placing our forecast area in the leeward side of an upper level trough. This trough will push through a cold front Saturday night, giving our forecast area a good chance to see widespread rainfall overnight Saturday into Sunday morning. As of the last few models runs, we have a favorable dynamic setup with strong upper level and mid-level support for this frontal passage. Temps are expected to stay above freezing during this event, keeping all precip as liquid rainfall for our region specifically. QPF values of 1-2" are possible, though higher localized amounts are possible if a few embedded elevated storms develop. After this cold front passes through to the, we can expect a return to normal November conditions with high in the 40s and morning lows back to below freezing in the upper 30s/lower 20s. && .Aviation...(For the 06Z TAFS through 06Z Wednesday Night) Issued at 1039 PM CST TUE NOV 17 2020 Main issue for aviators will be for LLWS thru 14Z with winds at 1kft around 55kts. LLWS will subside around 14Z as surface winds out of the SSE btn 10-15kts overnight shift to the south and increase to 20-25kts with gusts to around 35kts . Otrw...conds will remain VFR with just a few ocnl high clouds. && .EAX WATCHES/WARNINGS/ADVISORIES... KS...NONE. MO...NONE. && Discussion...Klaus Aviation...73
Hazardous weather outlook, Nov 17, 5:02 AM CST, 20 hours 53 minutes before
Hazardous Weather Outlook National Weather Service Kansas City/Pleasant Hill MO 502 AM CST Tue Nov 17 2020 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-181115- Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS- Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler- Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton- Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton- Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis- Cooper-Bates-Henry- 502 AM CST Tue Nov 17 2020 This hazardous weather outlook is for northwest...north central and west central Missouri...as well as extreme eastern Kansas. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. More detailed information can be accessed at... https://www.weather.gov/eax/hwo .DAYS TWO THROUGH SEVEN...Wednesday through Monday Gusty winds to 40 mph and dry conditions will lead to elevated fire weather concerns over eastern KS and western MO. More detailed information can be accessed at... https://www.weather.gov/eax/hwo
The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 18, 2:34 PM CST | Wind Advisory | EAX | Bates, Cass, Cooper, Henry, Howard, Jackson and 4 more | 25 hr |
| Nov 18, 1:57 AM CST | Wind Advisory | EAX | Atchison, Doniphan, Johnson, Leavenworth, Linn, Miami and 1 more | 16 hr |
Nearby
Red Flag Warnings in Missouri, 2020Red Flag Warnings in Kansas, 2020Every red flag warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.